Alert archive / Connecticut / Special Weather Statements in 2011
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 8, 2011, 7:05 PM EDT. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 7:05 PM EDT (23:05 UTC)
- Expired
- Aug 8, 2011, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
The radar
The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
288
WWUS81 KBOX 082305
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
705 PM EDT MON AUG 8 2011
CTZ002-082330-
HARTFORD CT-
705 PM EDT MON AUG 8 2011
AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
WETHERSFIELD...OR ABOUT 3 MILES SOUTH OF HARTFORD...MOVING SOUTH AT
15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GLASTONBURY AND ROCKY HILL.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4173 7262 4164 7250 4164 7254 4163 7261
4163 7266 4162 7270 4172 7271
$$
THOMPSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:33 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 8, 6:33 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
633 PM EDT MON AUG 8 2011
.SYNOPSIS...
WEAK HIGH PRESSURE WILL BRING DRIER WEATHER TONIGHT INTO THE FIRST
PART OF TUESDAY. ANOTHER LOW PRESSURE SYSTEM SHOULD BRING SHOWERS
LATE TUESDAY INTO WEDNESDAY. MAINLY DRY WEATHER WITH TEMPERATURES AT
OR SLIGHTLY BELOW NORMAL SHOULD FOLLOW FOR THE END OF THE WORK WEEK
AND POSSIBLY INTO THE BEGINNING OF NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MINOR TWEAKS TO FCST TO REFLECT CURRENT TRENDS. AREA OF SHRA/TSTMS
MOVING OFFSHORE WITH A BIT OF DEVELOPMENT IN THE CT VALLEY. WITH
SUN SETTING...LAPS SUGGESTS STABILIZING COLUMN. THEREFORE...SUSPECT
THESE SHRA/TSTMS TO BE THE FINAL CONVECTIVE PUSH IN ADVANCE OF
SHORTWAVE ALOFT. WV IMG SUGGESTS BASE OF THIS WAVE IS PUSHING
THROUGH SNE ATTM...THEREFORE SUBSIDENCE ON THE BACKSIDE /WHERE
SKIES HAVE CLEARED ALREADY/ WILL COMBINE WITH THE STABILIZATION
PROCESSES TO CONTINUALLY WIND DOWN AND DIMINISH FURTHER CONVECTIVE
DEVELOPMENT. WILL UPDATE POPS TO REFLECT EXPECTED TRENDS...ADDING
POPS OVER ESSEX COUNTY WHERE A FEW SHRA WILL PUSH THROUGH LATE
THIS EVENING. OTHERWISE CLEARING SKIES SAVE FOR THE S
COAST/CAPE/ISLANDS WHERE STRATUS/FOG WILL LIKELY REDEVELOP
OVERNIGHT.
PREVIOUS DISCUSSION...
NOTING COLD FRONT WORKING ACROSS N CT/N RI/SE MA AT 20Z. WITH
FIRST BATCH OF SCT SHOWERS BRINGING BETTER LOW LEVEL MOISTURE INTO
SOME AREAS ESPECIALLY ACROSS SE MA...THIS ALLOWED MORE CONVECTION
TO GENERATE AND BECOME STRONGER. AS CELLS APPROACHED S COAST AND
INTERACTED WITH WEAK SEA BREEZE FRONT...SOME DID BEEF UP.
EXPECT A FEW MORE SHOWERS/TSTMS WORKING SE ACROSS THE REGION...BUT
APPEAR TO BE LESSENING AS THEY WORK OUT OF S NH. EXPECT ANY LEFTOVER
SHOWERS/TSTMS TO PUSH SE AND DISSIPATE AROUND OR JUST AFTER SUNSET.
SKIES SHOULD AT LEAST PARTIALLY CLEAR...BUT SOME LOW CLOUDS MAY
LINGER ALONG THE S COAST. WILL LIKELY SEE MORE PATCHY DENSE FOG
ACROSS S COAST...CAPE COD AND THE ISLANDS...BUT DEWPTS SHOULD DROP
OFF THROUGH THE NIGHT AS DRIER AIR WORKS INTO THE REGION. MAY ALSO
SEE SOME LATE NIGHT PATCHY FOG INLAND MAINLY ACROSS THE SUSCEPTIBLE
VALLEYS.
EXPECT TEMPS TO FALL BACK TO THE UPPER 50S AND 60S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
WEAK HIGH PRES WILL BUILD ACROSS THE REGION EARLY TUESDAY AS CENTER
PASSES ACROSS NORTHERN NEW ENGLAND. NOT MUCH PRESSURE GRADIENT TO
SPEAK OF...BUT WILL BE AN ONSHORE FLOW. COLD FRONT AND WEAK LOW WILL
START TO APPROACH DURING THE AFTERNOON. WILL SEE MID AND HIGH CLOUDS
INCREASING DURING THE DAY...BUT MOST OF THE MOISTURE WILL REMAIN TO
THE W UNTIL TUE NIGHT. MAY HAVE CHANCE SHOWERS ACROSS CT VALLEY.
WITH TEMPS TOPPING OFF AROUND 80 DEGREES FROM KHFD-KCEF...MAY BE
ENOUGH INSTABILITY TO CAUSE ISOLD TSTM AS WELL.
DAYTIME HIGHS WILL REACH THE MID 70S TO LOWER 80S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
* ACTIVE WEATHER PATTERN WITH UNSETTLED WEATHER AROUND MID WEEK
AND THEN AGAIN POSSIBLY LATE NEXT WEEKEND
* HIGH PRESSURE SHOULD BRING A PERIOD OF DRY WEATHER THU INTO
SAT
MODEL PREFERENCES AND OVERVIEW...
MODELS STILL IN FAIRLY GOOD SYNOPTIC SCALE AGREEMENT ON THE
PATTERN THROUGH THE LONG TERM. WITH WEAK HIGH PRES IN RESPONSE TO
SHORTWAVE RIDGING ALOFT. THE NEXT FEATURE OF NOTE IS A DEEP
LONGWAVE TROF DIGGING TOWARD THE SE FROM ON AND QC. WHILE OVERALL
TIMING OF THE LONGWAVE IS WELL AGREED UPON...THE TIMING OF
SHORTWAVE ENERGY ROTATING THROUGH ITS BASE IS DIFFICULT TO DISCERN
THIS FAR OUT. ATTM...ISENTROPIC LIFT INDUCED BY WAA ON THE
BACKSIDE OF THE EXITING HIGH LOOKS TO BE STRONG ENOUGH LATE IN THE
DAY TUE ACROSS WRN PORTIONS OF THE CWA. ECMWF/GFS/GEFS MEAN ALL IN
REASONABLE AGREEMENT ON THE TIMING OF AN H85 LLJ AROUND 06Z
TIMEFRAME...WHICH WILL LIKELY INITIATE PRECIP IN THE REMAINDER OF
THE CWA BY THIS TIME. THE KEY WILL BE THE ORIENTATION/PLACEMENT OF
A WARM FRONT S OF SNE THROUGH WED. ATTM...ECMWF/GFS/GEFS MEAN NOW
FAVOR LOW PRES DEVELOPING AND MOVING ALONG THE FRONT JUST ALONG S
COAST. GIVEN THE TREND OF RECENT MODEL RUNS SUGGESTING THIS
SCENARIO...TAKING OVER FROM THE COLD FRONT TO THE NW...EXPECT AREA
OF RAIN/EMBEDDED CONVECTION TO CONTINUE INTO THE DAY WED. THE
SECONDARY CONSEQUENCE OF THIS NEW DEVELOPMENT IS TO SLOW THE
SYSTEM...ALLOWING PRECIP TO CONTINUE INTO WED NIGHT.
FINALLY...MODELS STILL AGREE THAT HIGH PRES AND ASSOCIATED RIDGING
DOMINATES LATTER PORTIONS OF THE WORK WEEK. GIVEN THE GENERAL
AGREEMENT BETWEEN OPNL MODELS...A BLEND WILL GENERALLY BE USED FOR
GRIDS.
DETAILS...
TUE...
WEAK HIGH PRES IN RESPONSE TO RIDGING INDUCED BY LONGWAVE TROF
THE THE NW WILL AFFECT THE REGION DURING MUCH OF THE DAY. THE
TRANSITION OCCURS THROUGH THE DAY AS THE HIGH SLIDES TO THE E. WAA
ON THE BACK SIDE OF THE EXITING HIGH WILL LIKELY YIELD ENOUGH LIFT
TO OVERCOME THE WEAK SUBSIDENCE. THEREFORE...EXPECT SOME
-SHRA/TSTM ACTIVITY ESPECIALLY W IN ADVANCE OF THE APPROACHING
WARM FRONT INDUCED BY THE LONGWAVE TROF. MODELS CONTINUE TO SLOW
THIS FRONT...SO WILL LIKELY MAINTAIN THIS TREND. TEMPS WILL LIKELY
BE A BIT WARM WITH H85 TEMPS OF +15C TO BE FULLY REALIZED...AND
INCREASING DEWPTS ARE EXPECTED WITH THE EXITING HIGH.
TUE NIGHT THRU WED NIGHT...
WITH MODELS NOW COMING IN LINE WITH LOW PRES DEVELOPMENT ON SRN
TIP OF A COLD FRONT AND RIDING ALONG WARM FRONT ORIENTED ALONG THE
S COAST...EXPECT A PERIOD OF CONVECTIVE -SHRA OVERNIGHT TO DEVELOP
INTO MORE OF AN AREA OF STRATIFORM RAIN AS CYCLOGENESIS INITIATES.
THIS WILL ALSO BE FED BY A SLY LLJ AT H85 MOVING E OVER SRN
PORTIONS OF THE FA. THE KEY WILL BE THE MOVEMENT OF THIS NEW LOW.
WITH THE CURRENT TREND SUGGESTING IT MOVES ALONG THE WARM FRONT TO
THE S...PRECIP WILL LIKELY CONTINUE WITH A WEAK TROWAL SET UP
THROUGH THE DAY. INSTABILITY PARAMETERS ARE MEAGER WITH 5.5C/KM
LAPSE RATES. THE BEST INSTABILITY WILL ALONG THE FRONTAL
CONVERGENCE ASSOCIATED WITH THE COLD FRONT...SO WRN PORTIONS WILL
BE THE AREA TO WATCH. FOR NOW...EXPECT A CONTINUATION OF -SHRA/-RA
WITH THE POSSIBILITY OF SOME EMBEDDED TSTMS WITH MOD RA INTO WED
NIGHT DUE TO THE SLOW MOVING LOW PRES TO THE S.
THU THRU SAT...
AFTER THE SLOW MOVING LOW PRES EXITS TO THE E...THE LONGWAVE TROF
BEGINS TO SETTLE OVER NEW ENGLAND. COOL AIRMASS AND ASSOCIATED
HIGH PRES WILL YIELD A PERIOD OF DRY BUT ANOMALOUSLY COOL
CONDITIONS THROUGH THE LATTER PART OF THE WEEK. H85 TEMPS ARE
PROGGED TO DIP INTO THE UPPER SINGLE DIGITS...SO EVEN WITH FULL
SUNSHINE HIGHS MAY ONLY REACH INTO THE MID TO UPPER 70S THU AND
FRI.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 00Z...MODERATE CONFIDENCE. MAINLY VFR CIGS/VSBYS EXCEPT
LOCAL IFR CIGS/VSBYS IN PATCHY LOW CLOUDS/FOG ACROSS CAPE COD AND
NANTUCKET. SHOULD BRIEFLY IMPROVE TO VFR BY AROUND 20Z ACROSS CAPE
COD AND NANTUCKET AS WELL. SCT SHOWERS DEVELOPING/MOVING ACROSS
REGION MAY LOCALLY REDUCE CIGS/VSBYS TO MVFR-IFR. MAY ALSO SEE ISOLD
TSTMS WITH BRIEF HEAVY RAINFALL.
TONIGHT...MODERATE CONFIDENCE. EXPECT ANY LEFTOVER SCT SHOWERS TO
END BY 03Z. OTHERWISE...EXPECT MAINLY VFR CIGS/VSBYS THROUGH THE
NIGHT. ONLY PROBLEM WILL BE PATCHY FOG DEVELOPING ALONG S
COAST...CAPE COD AND THE ISLANDS. COULD SEE CIGS/VSBYS LOWER TO
MVFR-IFR ESPECIALLY ON THE OUTER CAPE AND THE ISLANDS MAINLY AFTER
06Z.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. EXPECT CIGS/VSBYS TO
REMAIN VFR THROUGH TONIGHT...BUT MAY LOWER BRIEFLY IF ANY SHOWERS
PASS NEAR OR AT THE TERMINAL. MAY ALSO SEE PATCHY FOG AFTER 09Z
WITH MVFR-IFR VSBYS POSSIBLE. EXPECT E WINDS TO SLOWLY BACK TO NE-N
BY AROUND 00Z.
TUESDAY...MODERATE TO HIGH CONFIDENCE. MAINLY VFR. LOCAL MVFR-IFR
CIGS/VSBYS THROUGH MIDDAY ALONG S COAST...CAPE COD AND ISLANDS IN
PATCHY FOG. WILL START TO SEE MID CLOUDS INCREASING FROM W-E WITH
SLIGHT CHANCE OF SHOWERS MOVING INTO WESTERN AREAS AFTER 18Z. MAY
SEE ISOLD TSTMS FROM KAFN-KORH-KIJD WESTWARD.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUE NIGHT THRU WED NIGHT...EXPECTING PERIODS OF MVFR/IFR FOR CIGS
AND VSBYS IN -SHRA/TSTMS AS LOW PRESSURE PASSES S OF THE AREA.
MEDIUM CONFIDENCE.
THU THROUGH SAT...HIGH CONFIDENCE VFR.
&&
.MARINE...
TONIGHT...EXPECT WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. WILL
LIKELY SEE AREAS OF DENSE FOG WITH VSBYS LOCALLY AOB 1/4NM MAINLY
AFTER 04Z. LEFTOVER ISOLD TSTMS POSSIBLE THROUGH THIS EVENING.
TUESDAY...LOCAL VSBYS AOB 1/2NM IN AREAS OF FOG EARLY. EXPECT LIGHT
WINDS TO BECOME ONSHORE BUT WILL REMAIN BELOW SMALL CRAFT CRITERIA.
SEAS 4 FT OR LESS.
OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
TUE NIGHT THROUGH WED NIGHT...
LOW PRES WILL AFFECT THE WATERS WITH PERIODS OF -SHRA/TSTMS
THROUGH THE PERIOD WITH REDUCED VSBYS LIKELY. SEAS WILL LIKELY
REMAIN BELOW SCA THRESHOLDS...SAVE FOR POSSIBLE 5 FT SEAS ALONG
EXTREME OUTER WATERS. WINDS GENERALLY BELOW SCA THRESHOLDS.
THU AND SAT...
WITH HIGH PRES BUILDING OVER THE WATERS EXPECTING WINDS AND SEAS
TO REMAIN BELOW SCA CRITERIA THROUGH SAT.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...DOODY/EVT
NEAR TERM...DOODY/EVT
SHORT TERM...EVT
LONG TERM...DOODY
AVIATION...DOODY/EVT
MARINE...DOODY/EVTHazardous weather outlook, Aug 8, 4:13 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 413 PM EDT MON AUG 8 2011 MAZ007-015-016-019>024-RIZ002-004>008-092015- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 413 PM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ002>006-008>014-017-018-026-NHZ011-012-015-RIZ001-003- 092015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- 413 PM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF SHOWERS WILL MOVE ACROSS THE REGION DURING WEDNESDAY. SOME OF THESE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED POOR DRAINAGE AND URBAN FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-092015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 413 PM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 4:00 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT MON AUG 8 2011 MAZ013-017-018-082045- NORTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA- 400 PM EDT MON AUG 8 2011 AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 4 MILES NORTH OF MANSFIELD...OR ABOUT 9 MILES WEST OF BROCKTON...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...MANSFIELD...EASTON...NORTON... WEST BRIDGEWATER...BRIDGEWATER...RAYNHAM...TAUNTON...BERKLEY AND MIDDLEBOROUGH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4190 7087 4181 7120 4207 7125 4212 7109 THOMPSON
Special weather statement, Aug 8, 4:24 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT MON AUG 8 2011
MAZ022-023-082100-
BARNSTABLE MA-DUKES MA-
424 PM EDT MON AUG 8 2011
AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 7 MILES
NORTHWEST OF CHILMARK...OR ABOUT 11 MILES WEST OF VINEYARD HAVEN...
MOVING SOUTH AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WEST TISBURY...AQUINNAH AND
CHILMARK.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4126 7084 4130 7079 4134 7085 4137 7083
4141 7086 4140 7095 4142 7096 4145 7078
4142 7086 4136 7083 4136 7078 4143 7070
4134 7063 4133 7073 4130 7077 4130 7079
4127 7081 4125 7080 4124 7082
THOMPSONSpecial weather statement, Aug 8, 4:46 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT MON AUG 8 2011
MAZ017-018-020-RIZ007-082130-
NEWPORT RI-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-WESTERN PLYMOUTH
MA-
446 PM EDT MON AUG 8 2011
AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
DIGHTON...OR ABOUT 5 MILES SOUTH OF TAUNTON...MOVING SOUTH AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...FREETOWN...SOMERSET...FALL
RIVER...WESTPORT AND NEW BEDFORD.
THIS STORM WILL ALSO BE ACCOMPANIED BY TORRENTIAL DOWNPOURS AND
DANGEROUS CLOUD TO GROUND LIGHTNING.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4182 7120 4187 7104 4163 7088 4161 7090
4160 7089 4161 7086 4160 7087 4160 7089
4159 7089 4154 7113
THOMPSONSpecial weather statement, Aug 8, 4:58 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
458 PM EDT MON AUG 8 2011
RIZ007-082145-
NEWPORT RI-
458 PM EDT MON AUG 8 2011
AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 4 MILES
NORTH OF NEWPORT...MOVING SOUTH AT 20 MPH. THIS STORM WILL ALSO
PRODUCE A PERIOD OF TORRENTIAL DOWNPOURS.
* SOME LOCATIONS AFFECTED INCLUDE...JAMESTOWN AND NEWPORT.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4156 7138 4156 7135 4153 7133 4155 7132
4155 7129 4150 7123 4148 7123 4146 7117
4145 7120 4147 7121 4147 7125 4148 7126
4148 7129 4145 7131 4145 7136 4146 7137
4144 7140
THOMPSONLocal storm report, Aug 8, 6:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
644 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG TAUNTON 41.90N 71.09W
08/08/2011 BRISTOL MA AMATEUR RADIO
TREE DOWN FISHER ST AND TREE DOWN BIRCH ST
&&
THOMPSONSpecial weather statement, Aug 8, 7:05 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
705 PM EDT MON AUG 8 2011
CTZ002-082330-
HARTFORD CT-
705 PM EDT MON AUG 8 2011
AT 700 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
WETHERSFIELD...OR ABOUT 3 MILES SOUTH OF HARTFORD...MOVING SOUTH AT
15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...GLASTONBURY AND ROCKY HILL.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4173 7262 4164 7250 4164 7254 4163 7261
4163 7266 4162 7270 4172 7271
THOMPSONThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:48 AM EDT | Areal Flood Advisory | BOX | Franklin, Middlesex, Worcester | 3 hr |
| Aug 8, 1:16 AM EDT | Special Weather Statement | BOX | Middlesex | 44 min |
| Aug 8, 2:45 AM EDT | Special Weather Statement | BOX | Essex | 45 min |
| Aug 8, 2:43 PM EDT | Special Weather Statement | BOX | Suffolk | 47 min |
| Aug 8, 2:52 PM EDT | Special Weather Statement | BOX | Bristol | 38 min |
| Aug 8, 3:16 PM EDT | Special Weather Statement | BOX | Bristol | 44 min |
| Aug 8, 3:40 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Bristol, Plymouth | 31 min |
| Aug 8, 3:46 PM EDT | Special Marine Warning | BOX | 44 min | |
| Aug 8, 4:00 PM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| Aug 8, 4:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 8, 4:32 PM EDT | Special Marine Warning | BOX | 43 min | |
| Aug 8, 4:36 PM EDT | Severe Thunderstorm Warning | BOX | Dukes | 24 min |
| Aug 8, 4:40 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 109 min |
| Aug 8, 5:26 PM EDT | Special Marine Warning | BOX | 49 min | |
| Aug 8, 3:53 PM EDT | Special Weather Statement | BOX | Providence | 37 min |
| Aug 8, 4:58 PM EDT | Special Weather Statement | BOX | Newport | 47 min |
Nearby
Special Weather Statements in Connecticut, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.